Alert archive / Michigan / Areal Flood Warnings in 2011

Areal Flood Warning 2, NWS Gaylord, MI

April 28, 2011Alpena County, Michigan

NWS Gaylord, MI issued this areal flood warning at Apr 28, 2011, 10:28 AM EDT for Alpena County, Michigan. It was in force for 24 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2011, 10:28 AM EDT (14:28 UTC)
Expired
Apr 29, 2011, 10:30 AM EDT
In force
24 hr
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Flood severity
None

County Alpena County, MI

The radar

The NCL Michigan radar (KAPX), 105 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 1:00 PM EDTHEAVY RAIN 0.461 W Ossineke, MILAST 6 HOURS. 3.68 INCHES SINCE TUESDAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 2.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WGUS43 KAPX 281428
FLWAPX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1028 AM EDT THU APR 28 2011

MIC007-291430-
/O.NEW.KAPX.FA.W.0002.110428T1428Z-110429T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALPENA MI-
1028 AM EDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* FLOOD WARNING FOR...
  ALPENA COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 1030 AM EDT FRIDAY

* RAINFALL AMOUNTS OF 2 TO 3 INCHES OVER THE PAST 48 HOURS HAS 
  RESULTED   IN RIVERS AND STREAMS ACROSS ALPENA COUNTY RISING OVER
  THEIR BANKS...RESULTING IN FLOODING OF ADJACENT LOW LYING AREAS.
  WHILE THE THREAT FOR ADDITIONAL HEAVY RAINFALL HAS ENDED...
  FLOODING WILL CONTINUE INTO EARLY FRIDAY AS RUNOFF FROM THIS
  PRECIPITATION MAKES ITS WAY THROUGH THE VARIOUS WATERSHEDS.  
  RIVERS ARE NOT LIKELY TO BEGIN RECEDING UNTIL LATER TONIGHT OR
  EARLY FRIDAY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ALPENA...
  LACHINE...OSSINEKE...THE TOWN OF HUBBARD LAKE...CATHRO...
  LAKEWOOD...LONG RAPIDS...OSSINEKE TOWNSHIP AND SPRATT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.  
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

&&

LAT...LON 4501 8326 4507 8339 4505 8343 4499 8340
      4498 8344 4495 8344 4490 8332 4492 8332
      4485 8331 4486 8389 4520 8387 4519 8335
      4521 8333 4518 8331 4517 8336 4514 8331
      4506 8328 4506 8323

$$


JPB
5 follow-up statements
443 
WGUS83 KAPX 281656
FLSAPX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1256 PM EDT THU APR 28 2011

MIC007-291430-
/O.CON.KAPX.FA.W.0002.000000T0000Z-110429T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALPENA MI-
1256 PM EDT THU APR 28 2011

...FLOOD WARNING REMAINS IN EFFECT FOR ALPENA COUNTY UNTIL 1030 AM
EDT FRIDAY...

FLOODING HAS BEEN OCCURRING ACROSS PARTS OF ALPENA COUNTY DUE TO 
RAINFALL AMOUNTS OF UP TO 3 INCHES OVER THE LAST 48 HOURS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ALPENA...
LACHINE...OSSINEKE...THE TOWN OF HUBBARD LAKE...CATHRO...LAKEWOOD...
LONG RAPIDS...OSSINEKE TOWNSHIP AND SPRATT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE ALPENA COUNTY ROAD COMMISSION IS REPORTING THE FOLLOWING ROAD 
CLOSURES DUE TO FLOODING:

     GOLF COURSE ROAD BETWEEN GENSCHAW ROAD AND US-23.
     GENSCHAW ROAD NORTH OF US-23.
     PRINCETON AVENUE AND SUNSET BOULEVARD BETWEEN US-23 AND
      GLENDALE STREET.
     PARTRIDGE AVENUE BETWEEN GLENDALE STREET AND ST. ONGE STREET.

AREAS ALONG THE THUNDER BAY RIVER AROUND HERRON ROAD ARE ALSO 
FLOODED. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4501 8326 4507 8339 4505 8343 4499 8340
      4498 8344 4495 8344 4490 8332 4492 8332
      4485 8331 4486 8389 4520 8387 4519 8335
      4521 8333 4518 8331 4517 8336 4514 8331
      4506 8328 4506 8323

$$


JPB
147 
WGUS83 KAPX 281951
FLSAPX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
351 PM EDT THU APR 28 2011

MIC007-291430-
/O.CON.KAPX.FA.W.0002.000000T0000Z-110429T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALPENA MI-
351 PM EDT THU APR 28 2011

...FLOOD WARNING REMAINS IN EFFECT FOR ALPENA COUNTY UNTIL 1030 AM
EDT FRIDAY...

FLOODING HAS BEEN OCCURRING ACROSS PARTS OF ALPENA COUNTY DUE TO 
RAINFALL AMOUNTS OF UP TO 3 INCHES OVER THE LAST 48 HOURS.  THE 
THUNDER BAY RIVER CONTINUES TO RISE THIS AFTERNOON...THE STAGE AT 
THE HERRON ROAD GAGE NEAR BOLTON HAS RISEN TO 16.95 FEET AS OF 345 
PM EDT...A RISE OF NEARLY 2 FEET IN 24 HOURS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ALPENA... 
LACHINE...OSSINEKE...HUBBARD LAKE...CATHRO... LAKEWOOD...LONG 
RAPIDS...AND SPRATT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE ALPENA COUNTY ROAD COMMISSION HAS REPORTED THE FOLLOWING ROAD 
CLOSURES DUE TO FLOODING:

     GOLF COURSE ROAD BETWEEN GENSCHAW ROAD AND US-23.
     GENSCHAW ROAD NORTH OF US-23.
     PRINCETON AVENUE AND SUNSET BOULEVARD BETWEEN US-23 AND
      GLENDALE STREET.
     PARTRIDGE AVENUE BETWEEN GLENDALE STREET AND ST. ONGE STREET.

AREAS ALONG THE THUNDER BAY RIVER AROUND HERRON ROAD ARE ALSO 
FLOODED...AS WELL AS AREAS ALONG THE LOWER SOUTH BRANCH THUNDER BAY 
RIVER.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GAYLORD.

&&

LAT...LON 4501 8326 4507 8339 4505 8343 4499 8340
      4498 8344 4495 8344 4490 8332 4492 8332
      4485 8331 4486 8389 4520 8387 4519 8335
      4521 8333 4518 8331 4517 8336 4514 8331
      4506 8328 4506 8323

$$


JPB
846 
WGUS83 KAPX 290115
FLSAPX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
915 PM EDT THU APR 28 2011

MIC007-291430-
/O.CON.KAPX.FA.W.0002.000000T0000Z-110429T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALPENA MI-
915 PM EDT THU APR 28 2011

...FLOOD WARNING REMAINS IN EFFECT FOR ALPENA COUNTY UNTIL 1030 AM
EDT FRIDAY...

FLOODING HAS BEEN OCCURRING ACROSS PARTS OF ALPENA COUNTY DUE TO 
RAINFALL AMOUNTS OF UP TO 3 INCHES OVER THE LAST 48 HOURS.  THE 
THUNDER BAY RIVER CONTINUES TO RISE THIS EVENING.  THE STAGE AT THE 
HERRON ROAD GAGE NEAR BOLTON HAS RISEN TO 17.22 FEET AS OF 730 PM 
EDT...A RISE OF NEARLY 2 FEET IN 24 HOURS.  THAT IS ALSO ABOVE THE 
RECORD STAGE OF 16.8 FEET.  

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ALPENA...
LACHINE...OSSINEKE...THE TOWN OF HUBBARD LAKE...CATHRO...LAKEWOOD...
LONG RAPIDS...OSSINEKE TOWNSHIP AND SPRATT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE ALPENA COUNTY ROAD COMMISSION REPORTED THE FOLLOWING ROAD 
CLOSURES DUE TO FLOODING:

     GOLF COURSE ROAD BETWEEN GENSCHAW ROAD AND US-23.
     GENSCHAW ROAD NORTH OF US-23.
     PRINCETON AVENUE AND SUNSET BOULEVARD BETWEEN US-23 AND
      GLENDALE STREET.
     PARTRIDGE AVENUE BETWEEN GLENDALE STREET AND ST. ONGE STREET.

AREAS ALONG THE THUNDER BAY RIVER AROUND HERRON ROAD ARE ALSO 
FLOODED...AS WELL AS AREAS ALONG THE LOWER SOUTH BRANCH THUNDER BAY 
RIVER.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GAYLORD.

&&

LAT...LON 4501 8326 4507 8339 4505 8343 4499 8340
      4498 8344 4495 8344 4490 8332 4492 8332
      4485 8331 4486 8389 4520 8387 4519 8335
      4521 8333 4518 8331 4517 8336 4514 8331
      4506 8328 4506 8323

$$
098 
WGUS83 KAPX 290816
FLSAPX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
416 AM EDT FRI APR 29 2011

MIC007-291430-
/O.CON.KAPX.FA.W.0002.000000T0000Z-110429T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALPENA MI-
416 AM EDT FRI APR 29 2011

...FLOOD WARNING REMAINS IN EFFECT FOR ALPENA COUNTY UNTIL 1030 AM
EDT...

FLOODING HAS BEEN OCCURRING ACROSS PARTS OF ALPENA COUNTY DUE TO 
RAINFALL AMOUNTS OF UP TO 3 INCHES OVER THE LAST 48 HOURS.  THE 
THUNDER BAY RIVER CONTINUES TO RISE THIS EVENING.  THE STAGE AT THE 
HERRON ROAD GAGE NEAR BOLTON HAS RISEN TO 17.6 FEET AS OF 400 AM 
EDT. THIS IS WELL ABOVE THE PREVIOUS RECORD STAGE OF 16.8 FEET.  

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ALPENA...
LACHINE...OSSINEKE...THE TOWN OF HUBBARD LAKE...CATHRO...LAKEWOOD...
LONG RAPIDS...OSSINEKE TOWNSHIP AND SPRATT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ON THURSDAY...THE ALPENA COUNTY ROAD COMMISSION REPORTED THE 
FOLLOWING ROAD CLOSURES DUE TO FLOODING:

     GOLF COURSE ROAD BETWEEN GENSCHAW ROAD AND US-23.
     GENSCHAW ROAD NORTH OF US-23.
     PRINCETON AVENUE AND SUNSET BOULEVARD BETWEEN US-23 AND
      GLENDALE STREET.
     PARTRIDGE AVENUE BETWEEN GLENDALE STREET AND ST. ONGE STREET.

AREAS ALONG THE THUNDER BAY RIVER AROUND HERRON ROAD ARE ALSO 
FLOODED...AS WELL AS AREAS ALONG THE LOWER SOUTH BRANCH THUNDER BAY 
RIVER.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GAYLORD.

&&

LAT...LON 4501 8326 4507 8339 4505 8343 4499 8340
      4498 8344 4495 8344 4490 8332 4492 8332
      4485 8331 4486 8389 4520 8387 4519 8335
      4521 8333 4518 8331 4517 8336 4514 8331
      4506 8328 4506 8323

$$



JZ
870 
WGUS83 KAPX 291431
FLSAPX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1031 AM EDT FRI APR 29 2011

MIC007-291445-
/O.EXP.KAPX.FA.W.0002.000000T0000Z-110429T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALPENA MI-
1031 AM EDT FRI APR 29 2011

...THE FLOOD WARNING THAT WAS IN EFFECT ALPENA COUNTY WILL BE ALLOWED
TO EXPIRE...

FLOODING IS RECEDING ACROSS ALPENA COUNTY IN THE WAKE OF THE HEAVY 
RAINFALL EVENT EARLIER THIS WEEK.  THE THUNDER BAY RIVER IS ALSO 
CRESTING AND BEGINNING TO FALL...AND THIS TREND IS EXPECTED TO 
CONTINUE WITH NO ADDITIONAL RAINFALL EXPECTED OVER THE NEXT 24 
HOURS.  THEREFORE...THE FLOOD WARNING WILL BE ALLOWED TO EXPIRE.  
THERE MAY STILL BE LINGERING WATER ON SOME LOW LYING ROADS...SO 
REMAIN CAUTIOUS.

LAT...LON 4501 8326 4507 8339 4505 8343 4499 8340
      4498 8344 4495 8344 4490 8332 4492 8332
      4485 8331 4486 8389 4520 8387 4519 8335
      4521 8333 4518 8331 4517 8336 4514 8331
      4506 8328 4506 8323

$$


JPB

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this areal flood warning went out at Apr 28, 7:31 AM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, Apr 28, 7:31 AM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
731 AM EDT THU APR 28 2011

.SYNOPSIS.../ISSUED AT 423 AM/

LOW PRESSURE...NEAR METRO DETROIT EARLY THIS MORNING...WILL BRING
ONE LAST ROUND OF RAIN TODAY AS IT CONTINUES TO MOVE NORTHEAST. THE
RAIN TODAY WILL NOT BE AS HEAVY AS THE LAST COUPLE OF DAYS. BY
FRIDAY AFTERNOON...HIGH PRESSURE WILL BE NOSING INTO MICHIGAN FROM
THE SOUTH. THIS WILL BRING A WELCOME BREAK IN THE ACTIVE WEATHER
PATTERN. RAIN CHANCES WILL RETURN SATURDAY NIGHT AND SUNDAY...AS A
COLD FRONT APPROACHES FROM THE WEST.

JZ

&&

.SHORT TERM.../ISSUED AT 423 AM/...TODAY

ON THE LATEST SURFACE WEATHER MAP...DEPARTING 993 MB LOW PRESSURE
WAS OVER SOUTHEAST ONTARIO WITH 989 MB LOW PRESSURE CENTERED NEAR
DETROIT. APX AND SURROUNDING RADARS SHOWED ANOTHER BLOB OF RAIN
EXTENDING FROM NORTH CENTRAL LOWER MICHIGAN INTO NORTHERN SECTIONS
OF INDIANA AND OHIO. THE MAIN SHORT TERM FORECAST CONCERN CONTINUES
TO REVOLVE AROUND THE AMOUNT OF ADDITIONAL RAINFALL ALONG WITH
ONGOING AND FUTURE FLOODING CONCERNS.

YET ANOTHER SURGE OF RAINFALL WILL SLIDE NORTH-NORTHEASTWARD INTO
MUCH OF NORTHERN LOWER OVER THE NEXT SEVERAL HOURS. THIS BATCH LOOKS
TO DELIVER ANOTHER QUARTER TO AS MUCH AS THREE-QUARTERS OF AN INCH
OF RAINFALL TO THE REGION (HIGHEST NORTHEAST LOWER) WHICH WILL
OBVIOUSLY EXACERBATE ONGOING RIVER FLOODING (SEE HYDRO SECTION
BELOW). LOCATIONS LOOKING TO GET THE HIGHEST RAINFALL TOTALS THIS
MORNING (ALCONA TO GLADWIN) THANKFULLY HAVE NOT SEEN THE MOST
RAINFALL ACROSS THE FORECAST AREA OVER THE LAST COUPLE OF DAYS. THIS
RAIN IS EXPECTED TO MOVE OUT OF THE REGION BY MID TO LATE MORNING.

ATTENTION WILL THEN TURN TO THE INFLUENCE OF COLD ADVECTION...AS AN
UNSEASONABLY COLD UPPER LEVEL TROUGH AXIS SWINGS THROUGH THE REGION
BY THIS EVENING WHILE DEEP MOISTURE LINGERS. THERE MAY BE A SHORT
LIVED BREAK (OR AT LEAST A LULL) IN THE RAIN LATER THIS MORNING INTO
EARLY THIS AFTERNOON UNTIL LOW LEVEL LAPSE RATES STEEPEN BY MID
AFTERNOON AS THE TROUGH ARRIVES...RESULTING IN NUMEROUS RAIN
SHOWERS. THE COLD ADVECTION (800 MB TEMPS DOWN TO -3C BY LATE
AFTERNOON)...AND CONVECTIVE NATURE OF THE PRECIPITATION...WILL LEAD
TO NEARLY STEADY TEMPERATURES. FORECAST SOUNDINGS CONTINUE TO
SUGGEST THAT THE INTERIOR HIGHER TERRAIN OF NRN LOWER...AND TO A
LESSER DEGREE EASTERN UPPER...WILL BE ABLE TO SEE SOME SNOW MIX IN
WITH THE RAIN. HIGHS TODAY RANGING FROM THE LOWER 40S NORTH TO THE
UPPER 40S SOUTHEAST.

SULLIVAN

&&

.LONG TERM.../ISSUED AT 423 AM/...TONIGHT AND BEYOND

SOUNDINGS GET EVEN COLDER TONIGHT...AND AS TROUGH SWEEPS ON THROUGH
DURING THE LATE EVENING AND EARLY OVERNIGHT HOURS. THEREFORE...THE
SHOWERS COULD ACTUALLY BE ALL SNOW IN THE HIGHER TERRAIN...WHILE
OTHER LOCALES MAYBE SEE A FEW WET FLAKES. THE TROUGH AND DEEPER
MOISTURE ARE BOTH THROUGH THE REGION LATE OVERNIGHT...SO HAVE ENDED
POPS AFTER 09Z FRI. LOWS IN THE LOWER AND MIDDLE 30S WITH A CHILLY
NORTHWEST BREEZE.

FRIDAY THROUGH SATURDAY...ANY EARLY MORNING CLOUDS FRIDAY SHOULD
QUICKLY DEPART AS RIDING ALOFT AND AT THE SURFACE BUILDS IN FROM THE
WEST. LATEST MODEL GUIDANCE NOW LINGERS RIDGING THROUGH MUCH OF THE
DAY ON SATURDAY SO HAVE REMOVED POPS. JUST AN INCREASE IN MID AND
UPPER LEVEL CLOUDINESS SATURDAY AFTERNOON IN ADVANCE OF THE NEXT
SYSTEM APPROACHING FROM THE WEST. HIGHS FRIDAY IN THE MILDER MIDDLE
50S TO AROUND 60. LOWS FRIDAY NIGHT IN THE CHILLY MIDDLE TO UPPER
30S. HIGHS SATURDAY EXPECTED TO RANGE FROM THE PLEASANT UPPER 50S
NORTH TO THE MIDDLE 60S SOUTH (BELIEVE IT OR NOT).

SULLIVAN

REST OF THE FORECAST...STILL SOME DISAGREEMENT AS TO HOW PROGRESSIVE
THE NEXT UPPER TROF WILL BE. GFS/GEM IN SOLID AGREEMENT IN KEEPING A
PROGRESSIVE UPPER TROF THAT KICKS OUT ON MONDAY...THOUGH WITH A
TRAILING SHORTWAVE MOVING THRU MONDAY NIGHT. THE 12Z ECMWF IS MORE
AMPLIFIED AND SLOWER...KEEPING A SHARP UPPER TROF IN THE
NEIGHBORHOOD THRU TUESDAY. HPC LEANS TOWARD THE SLOW CAMP...THOUGH
PERHAPS NOT QUITE AS SLOW AS THE 12Z ECMWF. THIS IS NOT IN AGREEMENT
WITH EARLIER LOCAL THINKING...WHICH FAVORED A MORE PROGRESSIVE
SOLUTION. WITH THIS CONFLICT IN MIND...WILL ONLY MAKE LIMITED
CHANGES TO THE EXTENDED.

WILL EXPAND LIKELY POPS INTO NE LOWER MI SAT NIGHT...AS A COLD FRONT
WORKS INTO AND CROSSES MOST OF NORTHERN LOWER. DEPENDING ON THE
EXACT TIMING...HIGHER (LIKELY) POPS MAY LINGER INTO SUNDAY
MORNING...ESPECIALLY IN THE EAST. THAT/S A BIT TOO MUCH DETAIL TO
WORRY ABOUT JUST YET. WILL NOT TOUCH THE DRYING TREND FOR SUNDAY
NIGHT ONWARD...BUT THERE ARE CERTAINLY QUESTION MARKS HERE PER THE
ABOVE. TEMPS WILL BE UNSEASONABLY CHILLY BY MONDAY...AND LOWERED MAX
TEMPS A COUPLE OF DEGREES SUNDAY/MONDAY (NOTING THAT FROPA TIMING
MAKES THE MAX TEMP FORECAST FOR SUNDAY RATHER TRICKY). TEMPS WILL
RECOVER MORE STRONGLY THAN ADVERTISED ON TUESDAY IF THE MORE
PROGRESSIVE SOLUTIONS PAN OUT.

JZ

&&

.MARINE.../ISSUED AT 423 AM/

YET ANOTHER AREA OF LOW PRESSURE LIFTING THROUGH FAR SRN LAKE
HURON THIS MORNING. WINDS WILL BE RATHER LIGHT EARLY THIS MORNING...BEFORE
TURNING MORE NORTHWESTERLY LATER TODAY WHILE INCREASING AS A COLD
FRONT PASSES THROUGH. PERIODS OF RAIN WILL BE COMMON THROUGH
THIS EVENING...WITH DRIER AIR AND SLACKENING WINDS ARRIVING
FRIDAY AND SATURDAY. SMALL CRAFT ADVISORIES ARE POSSIBLE IN A FEW
NEARSHORE ZONES...SPECIFICALLY PRESQUE ISLE LIGHT LATE TODAY INTO
FRIDAY. THE MARGINAL NATURE OF THESE WINDS WILL CONTINUE TO PREVENT
ANY SMALL CRAFT ADVISORY ISSUANCE AT THIS POINT.

AJS

&&

.AVIATION.../ISSUED AT 722 AM/...VALID FOR 12Z TAFS

ANOTHER TOUGH AVIATION FORECAST WITH IFR/LIFR CIGS SLOWLY
LIFTING...MOST LIKELY TO MVFR LATER THIS MORNING...SO ANTICIPATE
AMENDMENTS.

RAINFALL WILL PERSIST AT APN THIS MORNING...END AT TVC AND DOES NOT
APPEAR THAT IT WILL REACH PLN AS LOW PRESSURE MOVES BY TO THE EAST.
COLDER LOW LEVEL AIR WILL STEADILY ADVECT INTO THE REGION THIS
AFTERNOON AND EVENING LEADING TO SHOWERY CONDITIONS MOST LIKELY DOMINATED
BY MVFR CONDITIONS. THERE IS EVEN POTENTIAL FOR SNOW TO MIX IN
WITH RAIN SHOWERS BY MID TO LATE AFTERNOON...WITH ANY LINGERING
PRECIP LIKELY CHANGING OVER TO ALL SNOW THIS EVENING BEFORE ENDING.
HIGH PRESSURE SHOULD LEAD TO CLEARING SKIES TOWARD MORNING.

AJS

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, Apr 28, 4:53 AM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
453 AM EDT THU APR 28 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
291200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
453 AM EDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

RECENT AND ADDITIONAL RAINFALL WILL LEAD TO LOCALIZED RIVER AND
LOWLAND FLOODING ACROSS PORTIONS OF EASTERN UPPER AND NORTHERN
LOWER MICHIGAN.

IN ADDITION...THE RIFLE RIVER NEAR STERLING AND THE MANISTEE RIVER
NEAR SHERMAN WILL REMAIN IN OR RISE ABOVE FLOOD STAGE. PLEASE SEE
ONGOING FLOOD WARNINGS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RECENT RAINFALL WILL LEAD TO LOCALIZED RIVER AND LOWLAND FLOODING
THROUGH SATURDAY...ACROSS PORTIONS OF EASTERN UPPER AND NORTHERN
LOWER MICHIGAN.

THE RIFLE RIVER NEAR STERLING AND THE MANISTEE RIVER NEAR SHERMAN
WILL EXPERIENCE MODERATE FLOODING THROUGH THE END OF THE WEEK.
SEE THE LATEST FLOOD WARNINGS FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE RELAY RAINFALL REPORTS...AS WELL ANY HIGH WATER
OR FLOODING PROBLEMS TO THE NATIONAL WEATHER SERVICE.

AJS

In the hours before

Local storm report, Apr 28, 6:59 AM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
659 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       6 NE FREDERIC           44.85N 84.65W
04/28/2011  M1.46 INCH       CRAWFORD           MI   NWS EMPLOYEE

            24 HOUR TOTAL THROUGH 6 AM.

&&

JARNOTT
Local storm report, Apr 28, 9:23 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
923 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     HEAVY RAIN       3 SE OMER               44.02N 83.81W
04/28/2011  M1.05 INCH       ARENAC             MI   TRAINED SPOTTER

            12 HR TOTAL

&&

FF
Local storm report, Apr 28, 9:26 AM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
926 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     HEAVY RAIN       LUPTON                  44.43N 84.02W
04/28/2011  M1.23 INCH       OGEMAW             MI   TRAINED SPOTTER

            24 HR TOTAL

&&

FF
Local storm report, Apr 28, 9:27 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
927 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 AM     HEAVY RAIN       HESSEL                  46.01N 84.42W
04/28/2011  M1.40 INCH       MACKINAC           MI   TRAINED SPOTTER

            24 HR TOTAL

&&

FF
Local storm report, Apr 28, 9:42 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
942 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       ALPENA                  45.07N 83.44W
04/28/2011  M3.00 INCH       ALPENA             MI   BROADCAST MEDIA

            24 HOUR TOTAL.

&&

JSL

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 9:28 AM EDTAreal Flood WarningAPXAlcona6 hr
Apr 28, 3:53 PM EDTSmall Craft AdvisoryAPX10 hr

Nearby

Areal Flood Warnings in Michigan, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.